Nebraska, 2011Hail in Nebraska, April 3, 2011
April 3, 2011 · NWS OAX · 1 event in 1 county or zone
Isolated severe thunderstorms developed along and just behind a cold front that raced across southeast Nebraska and southwest Iowa during the evening of April 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed along and just behind a cold front that raced across southeast Nebraska and southwest Iowa during the evening of April 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 3, 3:05 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 3:05 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 PM CDT SUN APR 3 2011
.DISCUSSION...
THE CHANCE OF PRECIP TONIGHT AND THEN TEMPERATURES ARE THE MAIN
FORECAST CONCERNS.
STRONG UPPER LEVEL TROUGH WILL PROGRESS THROUGH THE FORECAST AREA
OVERNIGHT. THE SURFACE COLD FRONT ASSOCIATED WITH THIS TROUGH HAS
NOW CLEARED THE FORECAST AREA AND IS LOCATED FROM NORTHEAST KS
INTO SOUTHERN IA AT OF 20Z. STRONG COLD AIR ADVECTION WILL
CONTINUE THIS EVENING BEHIND THE COLD FRONT WITH TEMPERATURES
FALLING THROUGH THE 50S INTO THE 40S. REGIONAL RADAR MOSAIC
INDICATES A BAND OF PRECIPITATION FROM SOUTHEAST WY INTO SOUTHERN
SOUTH DAKOTA IN A REGION OF STRONG MID LEVEL FRONTOGENESIS AND
DPVA. THIS SHOULD GENERALLY WORK EAST ACROSS NORTHEAST NEBRASKA
THIS EVENING BEFORE EXITING SOUTHWEST IOWA BY MONDAY MORNING. AS
THE BAND MOVES TOWARD THE FORECAST AREA...THE BETTER DPVA SHIFTS
SOUTH AND THE MOISTURE DECREASES...SO WE EXPECT THIS BAND TO
BECOME LESS ORGANIZED AS IT MOVES IN. NEVERTHELESS WILL CONTINUE
WITH SOME CHANCE POPS THIS EVENING IN NORTHEAST NEB AND AFTER
MIDNIGHT ACROSS SOUTHEAST NEB AND SOUTHWEST IA. PRESSURE GRADIENT
ALSO WILL BE INCREASING TONIGHT AS THE SURFACE LOW TRACKS ACROSS
KANSAS. THUS WILL CONTINUE WITH THE EARLIER ISSUED WIND ADVISORY.
A COOL AND WINDY DAY IN STORE FOR MONDAY...BUT THE COOL DOWN WILL
BE SHORT-LIVED AS WARM AIR ADVECTION AGAIN INCREASES ON MONDAY
NIGHT. MONDAY NIGHT STILL LOOKS COLD WITH TEMPERATURES FALLING
INTO THE UPPER 20S...BUT A NICE WARM-UP IS IN STORE FOR TUESDAY.
LATEST MODELS INDICATED 850 MB TEMPERATURES INTO THE LOWER TEENS
WITH GOOD MIXING POTENTIAL. THUS HAVE INCREASED OUR GOING HIGHS
ACROSS THE ENTIRE CWA. A SURFACE COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA ON TUESDAY NIGHT INTO WEDNESDAY MORNING WITH A
LITTLE COOLER DAY IN STORE.
THE NEXT CHANCE OF PRECIPITATION LOOKS TO DEVELOP ACROSS THE AREA
ON THURSDAY. DEEP UPPER LEVEL TROUGH WILL MOVE INTO THE WESTERN US
STARTING ON WEDNESDAY. AN INITIAL SHORTWAVE TROUGH APPEARS TO
EJECT NORTHEAST FROM THE GULF OF CALIFORNIA INTO THE CENTRAL
PLAINS LEADING TO STRONG MOISTURE ADVECTION...AND AN EXPANDING
AREA OF PRECIPITATION. POINT FORECAST SOUNDINGS DO INDICATE SOME
THUNDER POTENTIAL IN THE SOUTH AND WILL INCLUDE IN THE FORECAST.
THIS INITIAL SHORTWAVE TROUGH WILL EXIT ON THURSDAY NIGHT WITH
CONDITIONS LOOKING DRY FOR FRIDAY.
MODELS STILL HAVE SIGNIFICANT DISAGREEMENTS IN THE
TIMING...AMPLITUDE AND ORIENTATION OF THE TROUGH FOR NEXT WEEKEND.
PER HPC AND ENSEMBLE SUPPORT WE CURRENTLY PREFER A SLOWER EJECTION
OF THE MAIN UPPER LEVEL SYSTEM. WE ALSO PREFER A GENERALLY FARTHER
SOUTHWARD TRACK TO THE SURFACE LOW LEAVING MOST OF THE OAX CWA IN
THE COOL SECTOR OF THE SURFACE CYCLONE. THUS WILL TREND
TEMPERATURES TOWARD THE COOLER SIDE OF THE GUIDANCE WITH A CHANCE
OF SHOWERS FOR SAT AND SUN.
BOUSTEAD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
WINDS WILL CONTINUE TO BE THE MAIN WEATHER CONCERN FOR FLIGHT
OPERATIONS AND FLIGHT INTERESTS AT ALL THREE TAF SITES THROUGH
AROUND 12Z. NORTHWEST WINDS OF 24G36 KNOT...OCCASIONALLY
GREATER...CAN BE EXPECTED. AFTER 12Z WINDS WILL DIMINISH BUT STILL
BE GUSTY IN THE 15G25 KNOT RANGE. FROM AROUND 03Z THROUGH AROUND
15Z MVFR CEILINGS ARE FORECAST AT ALL THREE TAF SITES WITH VICINITY
SHOWER ACTIVITY. VFR CEILINGS ARE EXPECTED AFTER 15Z AND MOST
SHOWER ACTIVITY EXITING THE REGION TO THE EAST AFTER THAT TIME.
MEYER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 AM CDT MONDAY FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 6 AM CDT MONDAY FOR IAZ043-055-056-069-079-
080-090-091.
&&Hazardous weather outlook, Apr 3, 3:26 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
426 PM CDT SUN APR 3 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
426 PM CDT SUN APR 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH AREA
EXPECTED OVERNIGHT. A WIND ADVISORY REMAINS IN EFFECT FOR THE
AREA.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
In the hours before
Special weather statement, Apr 3, 6:50 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CDT SUN APR 3 2011
IAZ091-NEZ093-040130-
PAGE IA-RICHARDSON NE-
750 PM CDT SUN APR 3 2011
...SPECIAL WEATHER STATEMENT FOR EASTERN RICHARDSON...WESTERN HOLT...
NORTHERN BROWN AND SOUTHERN PAGE COUNTIES UNTIL 830 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FALLS CITY...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RULO...
COLLEGE SPRINGS...
DEWALD
Hail, Richardson
- When
- April 3, 6:50 PM CST
- Where
- Richardson County, 3.07 mi E of (Fnb)brener Fld Fall to 2.4 mi W of Rulo
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.080, -95.522
Hail between quarter and golf ball-size fell in a narrow swath between Falls City and Rulo. The time was estimated based on radar.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 3 to 30, 20112 deaths · 8 events
- Hail and Damaging Winds in Missouri, April 3, 20111 injured · $7.1 million · 3 in hail · 60 events
- Hail and Damaging Winds in Wisconsin, April 3 to 4, 20111 death · 2 injured · $12,000 · 2.75 in hail · 18 events
- Flooding in Minnesota, April 3 to 30, 20111 death · 9 events
- Hail and Damaging Wind in Iowa, April 3, 2011$2.0 million · 3.5 in hail · 54 events
- Strong Wind in Texas, April 3, 20111 death · 1 event
- Strong Wind in Arkansas, April 3 to 4, 2011$1.3 million · 45 events
- Wildfire in Oklahoma, April 3, 2011$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, April 3, 20112.75 in hail · 88 events
- Wildfire and High Wind in Texas, April 3 to 4, 2011$325,000 · 59 kt wind · 4 events
- Hail and Damaging Winds in Kansas, April 3, 2011$133,000 · 1.75 in hail · 19 events
- Hail in Illinois, April 3, 2011$100,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283476.